Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 8, 2026, 11:30 AM CST for Cedar County, St. Clair County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2026, 11:30 AM CST (17:30 UTC)
- Expired
- Jan 8, 2026, 12:15 PM CST
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
950
WUUS53 KSGF 081730
SVRSGF
MOC039-185-081815-
/O.NEW.KSGF.SV.W.0004.260108T1730Z-260108T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1130 AM CST Thu Jan 8 2026
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Cedar County in southwestern Missouri...
St. Clair County in west central Missouri...
* Until 1215 PM CST.
* At 1130 AM CST, a severe thunderstorm was located 7 miles south of
El Dorado Springs, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Truman Lake, El Dorado Springs, Osceola, Lowry City, Jerico
Springs, Collins, Roscoe, Vista, Gerster, Olympia, Caplinger Mills,
Wagoner, Tiffin, Taberville, Filley, Cedar Springs, and Monegaw
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3820 9358 3783 9357 3783 9362 3780 9363
3758 9407 3799 9406
TIME...MOT...LOC 1730Z 222DEG 51KT 3776 9401
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nelson3 follow-up statements
931
WWUS53 KSGF 081802
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1202 PM CST Thu Jan 8 2026
MOC039-081811-
/O.CAN.KSGF.SV.W.0004.000000T0000Z-260108T1815Z/
Cedar MO-
1202 PM CST Thu Jan 8 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CEDAR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3820 9358 3783 9357 3783 9377 3784 9377
3809 9383
TIME...MOT...LOC 1801Z 222DEG 51KT 3810 9363
$$
MOC185-081815-
/O.CON.KSGF.SV.W.0004.000000T0000Z-260108T1815Z/
St. Clair MO-
1202 PM CST Thu Jan 8 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR EASTERN ST. CLAIR COUNTY...
At 1201 PM CST, a severe thunderstorm was located near Osceola, or 17
miles southwest of Warsaw, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Truman Lake, Osceola, Lowry City, Collins, Roscoe, Vista, and
Gerster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3820 9358 3783 9357 3783 9377 3784 9377
3809 9383
TIME...MOT...LOC 1801Z 222DEG 51KT 3810 9363
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nelson313 WWUS53 KSGF 081807 SVSSGF Severe Weather Statement National Weather Service Springfield MO 1207 PM CST Thu Jan 8 2026 MOC185-081815- /O.CON.KSGF.SV.W.0004.000000T0000Z-260108T1815Z/ St. Clair MO- 1207 PM CST Thu Jan 8 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST FOR NORTHEASTERN ST. CLAIR COUNTY... At 1207 PM CST, a severe thunderstorm was located 9 miles east of Lowry City, or 10 miles southwest of Warsaw, moving northeast at 60 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Truman Lake, Osceola, Lowry City, and Vista. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3797 9357 3794 9367 3813 9374 3820 9358 TIME...MOT...LOC 1807Z 222DEG 51KT 3817 9355 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Nelson
538 WWUS53 KSGF 081815 SVSSGF Severe Weather Statement National Weather Service Springfield MO 1215 PM CST Thu Jan 8 2026 MOC185-081825- /O.EXP.KSGF.SV.W.0004.000000T0000Z-260108T1815Z/ St. Clair MO- 1215 PM CST Thu Jan 8 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY HAS EXPIRED... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning has been allowed to expire. && LAT...LON 3797 9357 3794 9367 3813 9374 3820 9358 TIME...MOT...LOC 1815Z 222DEG 51KT 3824 9348 $$ Nelson
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 11:30 AM CST, 0 minutes earlier. Its key messages:
- Gusty southerly winds will occur across the area today as gusts of 30 to 40 mph occur a times.
- Showers and thunderstorms will move across the area today. There is a Marginal Risk (1/5) for a few strong to severe storms this morning and afternoon, with damaging winds the main risk.
- Temperatures will cool to more seasonable normals in the 40s for the weekend.
Area forecast discussion, Jan 8, 11:30 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1130 AM CST Thu Jan 8 2026 .KEY MESSAGES... - Gusty southerly winds will occur across the area today as gusts of 30 to 40 mph occur a times. - Showers and thunderstorms will move across the area today. There is a Marginal Risk (1/5) for a few strong to severe storms this morning and afternoon, with damaging winds the main risk. - Temperatures will cool to more seasonable normals in the 40s for the weekend. && .MESOSCALE... Issued at 856 AM CST Thu Jan 8 2026 A typical low CAPE/high shear setup is fueling an organized line of thunderstorms across central Oklahoma this morning. An impressive 55 to 60 kt 850 mb jet currently over Oklahoma will nose into extreme southeast Kansas and southwest Missouri this morning, which will provide ample low-level shear. RAP output depicts between 50 to 60 kt of effective bulk shear along with 40 to 45 kt of 0-3 km shear. Instability has always been the question mark for today, but mesoanalysis suggests anywhere between 250 to 500 J/kg of surface-based CAPE, and current radar returns show this has been sufficient to keep at least portions of the line of storms balanced. In fact, there have already been two radar-confirmed tornadoes across central Oklahoma earlier this morning, along with several wind damage reports. The environment will continue to be supportive of severe wind gusts of 60 to 70 mph into far southwest Missouri, and at least marginally supportive of a continued brief spin-up tornado threat this morning. The threat may continue farther east, but eventually these storms will outrun the best moisture. && .SHORT TERM /THROUGH TONIGHT/... Issued at 245 AM CST Thu Jan 8 2026 An upper level trough is currently lifting northeast across the southern Plains early this morning. Surface low pressure is developing across the central Plains ahead of the trough. The upper level trough and the surface low will lift northeast across the plains into northern Missouri today then off to the northeast tonight. The pressure gradient will tighten across the area today as the surface low pressure lifts to the northeast. As this occurs winds will increase across the area. Momentum transfer of winds aloft to the surface supports wind gusts of 30 to 40 mph across the area this mid morning into this afternoon. There is some potential for a few gusts up to around 45 mph at times today, but should be more isolated in nature and could be more tied to convection. Mild conditions are across the area currently as temperatures are in the 50s to lower 60s early this morning. A drier air mass was in place across the area on Wednesday afternoon and evening. Moisture advection is starting to return to the area, and will really start increase through the morning hours as the southerly winds continue to increase. A few scattered showers and maybe a storm will start to develop and lift northeast through the area in the next hour or two through sunrise, mainly west of Highway 65 if not west of I-49. Coverage will be limited and most locations will remain dry through sunrise. Further to the southeast convection is starting to develop ahead of the trough across the southern Plains early this morning. As the trough and surface low continue to lift to the northeast, the convection will also continue to develop and increase in coverage and move northeast also. These showers and a few storms will likely start to push into the western portions of the area in 8 to 10 am time range. This activity will then continue to lift northeast this morning into this afternoon hours. The better coverage will likely be along and north of I-44 and could be more scattered south of I-44 and east of Hwy 65 for a time late this morning into this afternoon as the better upper level support will be to the north. A cold front will surge to the east this afternoon/early evening will catch the convection across south central Missouri over the far southeastern portions of the area if not east of the area altogether. As this occurs, coverage in the convection could increase into a narrow strongly forced line. Deep layer shear is increasing across the area along with a low level jet that will move through the region today. Instability will remain on the weaker side but still some surface based weak instability will occur. As a result showers and some storms are expected to occur as the system lifts northeast through the region. Given the strong wind fields in the lower levels of the atmosphere so strong to severe wind gusts will be possible today with the storms and heavier showers, even with the weak instability. This risk will begin with the convection that starts to move into the area in the 8 to 10 am timeframe through the afternoon hours, and possible early evening across south central MO if the activity lingers that long. The Storm Prediction Center has the entire area in a Marginal Risk (1 out 5) for today again with the main risk scattered damaging winds gusts. The weaker instability is the limiting factor. The instability is weak but much of it is in the low levels of the atmosphere. If any more organized line or line segments can develop and become slightly shear dominant and have surges to the east northeast there could be a low risk (2%) for a brief tornado this morning into this afternoon. The convection will move east through the area this morning and afternoon and will occur longest across southeastern Kansas and western Missouri. There could also be some scattered showers this afternoon into this evening from west to east that can develop until the cold front move through the entire area. Rainfall amounts will be heaviest around southeastern Kansas and west central Missouri where around one inch of rain fall will be possible to one quarter inch or less across southern Missouri. There could be localized amounts up to one and half inches mainly across the northwestern portions of the area. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 245 AM CST Thu Jan 8 2026 Another upper level trough is currently digging south across the west coast early this morning. The trough will continue to dig south into the southwestern U.S. today and then start to lift northeast tonight and move through the region later Friday into Saturday. This trough may phase with the upper level trough that will move through the region today as one long trough. This will continue the front that will move through the area later today to the southeast of the area. Moisture return would then be more limited with preciptiation chances across the area as the better chances will remain closer to the front southeast of the area. Still there may be enough lift for some light precipitation Friday evening night. Any precipitation should start off as rain but some snowflakes could mix in before the precipitation ends Saturday morning. No impacts are expected. Cooler conditions will occur this weekend with highs in the 40s on Saturday. Another upper level trough will move south through the region Saturday night into Sunday. Again a dry air mass will be in place so not expecting any measurable precipitation but a few flurries cannot be ruled out. Highs will only warm into the 30s on Sunday behind this system. Next week the ensemble model members continue to show an upper level ridge moving on to the west coast and remaining in place there through mid week. This will leave the region in a northwest flow upper level pattern and mostly dry early next week and moisture return will be limited. Early in the week temperature will gradually warm back into the 50s. The middle of next week the ensemble model members show an upper level trough moving through the northwest flow across the region. There are difference between the model members on the exact timing and track of the this system. The trough will bring cooler conditions to the area. Again most return will be limited and most members have the area remaining dry with the trough during the middle of next week at this time. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1120 AM CST Thu Jan 8 2026 A complex of thunderstorms is pushing through Missouri at the start of the TAF period. Ceilings and visibilities are quite variable, ranging from VFR to IFR, though MVFR are most common. Ceilings may briefly lift this afternoon but will degrade once again to low MVFR to IFR levels overnight. These showers and storms will push east of the terminals this evening as a cold front sweeps through the area and switches winds to the northwest. Gusty southerly winds continue through the afternoon, occasionally gusting between 30 to 35 kt. Winds will decrease Friday morning behind the front. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && MESOSCALE...Didio SHORT TERM...Wise LONG TERM...Wise AVIATION...Didio
Hazardous weather outlook, Jan 8, 2:53 AM CST, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 253 AM CST Thu Jan 8 2026 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 253 AM CST Thu Jan 8 2026 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Marginal hail risk. Marginal thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Gusty southerly winds will occur across the area this morning into this afternoon. Gusts of 30 to 40 mph will occur at times. Showers and some thunderstorms will develop and move northeast through the area this morning and afternoon. There is a Marginal risk of strong to severe storms, with scattered damaging winds up to 60 mph being the main risk. There is a low risk for a brief isolated tornado. Locally heavy rainfall will also be possible mainly northwest of I-44 but the flooding risk is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:30 AM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 45 min |
| Jan 8, 10:57 AM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton, Vernon | 48 min |
| Jan 8, 10:57 AM CST | Tornado Warning | SGF | Jasper | 21 min |
| Jan 8, 11:52 AM CST | Tornado Warning | SGF | St. Clair | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.